MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Catalog Number FAF06050
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the distal portion of the stent sheath allegedly broke.No further procedural details were provided at the time of report.There was no reported impact or consequence to the patient.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted.The lot met all release criteria.Visual/ inspection: the delivery system was returned.The safety clip was missing upon receipt of the sample.The tuohy borst adapter was loose and the two-way stop cock was opened.The stent graft was found to be released and was not returned with the delivery system.A portion of the distal end of the inner catheter including the atraumatic tip was torn off from the delivery system and measured 51mm in length.The inner catheter appears to be twisted and kinked on the detached portion.A bend was noted in the returned portion of the outer catheter 16.8cm from the strain relief.The outer catheter was noted to exhibit stretching in this location.No other anomalies were noted to the returned delivery system.Functional/performance evaluation: no functional testing was performed.Medical records review: as medical records were not provided, a review could not be performed.Image/photo review: no medical images have been made available to the manufacturer.Conclusion: the investigation is confirmed for detachment, as a portion of the inner catheter including the atraumatic tip was returned separated from the rest of the delivery system.Per the reported event details, there was a stent previously placed adjoining the intended location.Therefore, it is possible the already implanted stent contributed to the detachment.However, the definitive root cause in unknown.Labeling review: the current ifu (instructions for use) states: stent graft size selection: special care must be taken to ensure that the appropriate size flair endovascular stent graft is selected.The stent graft body diameter should be approximately 1 mm larger than the synthetic av access graft diameter.The distal end of the flared configuration devices are approximately 4 mm larger in diameter than the body section.Precautions: faulty placement techniques may lead to failure in stent graft deployment.Do not kink the delivery system.The delivery system can function only after the red safety clip has been pulled off and the tuohy-borst valve is loosened.This should not be done until the stent graft is positioned across the lesion and is ready to be deployed.The safety and effectiveness of this device have not been established when used around a tight bend in a looped av graft.It is recommended to access the av graft at the venous side of the av graft or at the apex.Potential complications and adverse events: delivery system specific events that could be associated with clinical complications include bond joint failures, detachment of parts, incompatibility with accessory devices, premature deployment, inaccurate deployment, failure to deploy, high deployment forces, delivery system kinking, no visibility under fluoroscopy, inability to track to target location, and blood leakage from delivery system (hemostasis).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the distal end/nose cone of the stent delivery system detached from the catheter during deployment of the stent graft in the left axillary vein.It was further reported that the detached tip was retrieved with a snare device.Reportedly, the procedure was successfully completed with directed catheter thrombolysis, stent deployment, and post intervention venography.There was no reported impact or consequence to the patient.

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 west 3rd st.
tempe AZ 85281
MDR Report Key5533680
Report Number2020394-2016-00306
Device Sequence Number601598
Product Code MIH
UDI-Device Identifier04049519008752
UDI-Public(01)04049519008752(17)180319(10)ANZC2189
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P060002/S002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2018
Device Catalogue NumberFAF06050
Device Lot NumberANZC2189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/29/2016
Supplement Report FDA Received Date05/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR